MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a mustang device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination identified a balloon pinhole located at the distal markerband.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.An examination of the tip, shaft and markerbands identified no issues which could potentially have contributed to this complaint.No other issues were identified during analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 26jan2021.It was reported that a balloon leak occurred.Vascular access was obtained via the right common femoral artery.The target lesion was located in the severely calcified and mildly tortuous superior mesenteric artery.Due to the heavily calcified arteries they were unable to insert another manufacturers guide catheter into both the common femoral and common iliac arteries, so angioplasty of the right common iliac was performed to aid in the guide catheter insertion.Another manufactures 6fr sheath was advanced within the common femoral artery and a.035 amplatz super stiff guidewire was used to cross the lesion.This 3.0 x 40 75cm mustang balloon catheter was then inserted into the common iliac artery; the mustang device was inflated using an inflation device however the balloon did not inflate and contrast was seen coming out of the balloon.The device was successfully removed with no fragments remaining inside the patient.Another of the same device was used to complete the procedure.No patient complications were reported, and the procedure was successfully completed.Device analysis revealed balloon pinhole.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11280090
Report Number2134265-2021-01272
Device Sequence Number2689037
Product Code FGE
UDI-Device Identifier08714729793946
UDI-Public08714729793946
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0026151296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date02/04/2021
Patient Sequence Number1